Autoregressive models with short-tailed symmetric distributions

AKKAYA A., Tiku M. L.

STATISTICS, vol.42, no.3, pp.207-221, 2008 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 42 Issue: 3
  • Publication Date: 2008
  • Doi Number: 10.1080/02331880701736663
  • Journal Name: STATISTICS
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.207-221
  • Keywords: short-tailedness, inliers, autoregression, nonlinear model, modified likelihood, hypothesis testing, NONNORMAL SITUATIONS, ESTIMATING PARAMETERS, BINARY REGRESSION, SAMPLES
  • Middle East Technical University Affiliated: Yes


Symmetric short-tailed distributions do indeed occur in practice but have not received much attention particularly in the context of autoregression. We consider a family of such distributions and derive the modified maximum likelihood estimators of the parameters. We show that the estimators are efficient and robust. We develop hypothesis-testing procedures.